MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FREEDOM ALL POLY CUP 50MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FREEDOM ALL POLY CUP 50MM; PROSTHESIS, HIP
Catalog Number 11-107122
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp-(b)(4).G2: australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right hip revision approximately six years post implantation due to pain, instability and an acetabular/pelvic fracture due to a fall.The shell was removed and replaced.Attempts have been made and no further information is available.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: revision right thr due to pain and instability.Fall x2, electric shock type pain and causes leg to give way.Acetabular/pelvic fracture due to fall.X-ray review showed femoral stem is intact with no radiolucency.Cortical irregularity along the medial wall of the acetabulum could relate to nondisplaced fracture.The complaint was confirmed based on the review of the provided medical records.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FREEDOM ALL POLY CUP 50MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18698119
Report Number0001825034-2024-00392
Device Sequence Number12888937
Product Code KWZ
UDI-Device Identifier00880304203587
UDI-Public(01)00880304203587(17)260621(10)803380
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Catalogue Number11-107122
Device Lot Number803380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexFemale